Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 43, NWS Mobile, AL

April 14, 2007Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 14, 2007, 5:38 PM CDT for Covington County, Alabama. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2007, 5:38 PM CDT (22:38 UTC)
Expired
Apr 14, 2007, 6:15 PM CDT
In force
37 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Covington County, AL

What was reported inside it

TimeReportWhereRemark
Apr 14, 5:51 PM CDTTSTM WND DMG12 Nw Andalusia, ALUSA METEOROLOGY STUDENTS REPORT TREES DOWN ALONG HIGHWAY 55 IN NORTHWEST COVINGTON COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:26 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 142240
SVRMOB
ALC039-142315-
/O.NEW.KMOB.SV.W.0043.070414T2238Z-070414T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
538 PM CDT SAT APR 14 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF ANDALUSIA...

* UNTIL 615 PM CDT

* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS LINE OF STORMS WAS FORM NORTH TO SOUTH     
  OVER EASTERN ESCAMBIA AND CONECUH COUNTIES OF SOUTHWEST ALABAMA    
  AND WAS MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SOUTH...RED LEVEL AND LOANGO BY 545 PM CDT...
  RIVER FALLS AND BECK BY 555 PM CDT...
  HEATH...GANTT...CLEARVIEW AND ANDALUSIA BY 600 PM CDT...
  SANFORD BY 610 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.

LAT...LON 3147 8629 3145 8626 3145 8619 3101 8619
      3103 8669 3136 8669 3138 8666 3152 8667
      3153 8641 3145 8639 3154 8628

$$
1 follow-up statement
000 
WWUS54 KMOB 142304
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
604 PM CDT SAT APR 14 2007

ALC039-142315-
/O.CON.KMOB.SV.W.0043.000000T0000Z-070414T2315Z/
COVINGTON AL-
604 PM CDT SAT APR 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR COVINGTON COUNTY...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROSE HILL TO HEATH TO 6 MILES NORTHWEST OF PLEASANT 
HOME...MOVING EAST AT 50 MPH.

THIS LINE OF STORMS HAS A HISTORY OF STRAIGHT-LINE WIND DAMAGE.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OPP BY 610 PM CDT...
  ONYCHA...ESTOTHEL...GREEN BAY AND WATKINS BRIDGE BY 615 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.

LAT...LON 3147 8629 3145 8626 3145 8619 3101 8619
      3101 8669 3124 8669 3137 8656 3154 8628

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:40 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 14, 3:40 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT SAT APR 14 2007

.SHORT TERM...(TONIGHT->SUNDAY)...PROGRESSIVE AND DEEPLY-REFLECTED
L/WAVE TROUGH TO MOVE THROUGH REGION TONIGHT. AS ASSOC SFC LOW MOVES
NE INTO TN VALLEY TONIGHT...WARM SECTOR WILL BE DISPLACED. ATTM...LATEST
THINKING IS THAT THE LINE OF SEVERE THUNDERSTORMS...WITH HISTORY OF
PRIMARILY WIND DAMAGE...SOME HAIL AND A POSSIBLE TORNADO NORTH OF
CHATOM ALABAMA WILL CONTINUE MOVING WELL EAST OF I-65 THIS EVENING.

NEXT FEW HOURS...LOW LEVEL VWS PROFILE WILL REMAIN FAVORABLE FOR
ISOLATED STRONG TORNADOES. SBCAPE VALUES OVER 1500 J/KG EXPECTED AND
IS NOW BEING VERIFIED BY LOCAL LAPS ANALYSIS. COLD FRONT WILL PASS THROUGH
INTERIOR SE MS BY 00Z...EAST OF I-65 BY 03Z AND EAST OF DTS BY 06Z
(COULD BE AN HOUR OR SO LATER) DEPENDING UPON EXACTLY WHERE DEEP
CONVECTION FORMS IN PROXIMITY TO SFC FRONT. ALSO...TWO TO FOUR
INCHES OF RAIN COULD FALL LOCALLY.  ATTM...WILL OPT TO HANDLE THIS ON
CASE-BY-CASE BASIS WITH FLASH FLOOD WARNING AND/OR SMALL STREAM AND
URBAN FLOODING PRODUCT AS OPPOSED TO ISSUING A FLASH FLOOD WATCH. RIP
CURRENT THREAT TO REMAIN HIGH THIS EVENING ALONG AND AHEAD OF COLD
FRONT DUE TO STRONG ONSHORE WINDS...DESPITE NEAP TIDAL CYCLE.

AS LOW-LEVEL COLD AIR ADVECTION IS DOMINANT BENEATH DEPARTING L/WAVE
UPPER TROUGH...SUNDAY WILL HAVE A RATHER RAW FEEL WITH BREEZY
CONDITIONS FOR MID APRIL. SUNDAY AFTERNOON MAX TEMPERATURES...IN SOME
LOCATIONS...MAY NOT MAKE IT OUT OF THE UPPER 50S OVER INTERIOR S
ALABAMA ...BUT 60S FORECASTED ELSEWHERE. EXPECT POST COLD FRONTAL
CEILING TO KEEP CLOUDY CONDITIONS MOST AREAS THROUGH MID- MORNING.
THIS IS REFLECTED IN GRIDS.

.LONG TERM...WILL FORE-GO DETAIL HERE GIVEN MAGNITUDE OF ONGOING
WEATHER AT THIS MOMENT. ESSENTIALLY...BASED ON LATEST MODEL
RUNS...RAISED POPS FOR TUE NIGHT SHORTWAVE INTO 30-50 PERCENT RANGE
AS YET ANOTHER SYSTEM APPROACHES FROM THE W. UNTIL THEN DRY. AFTER
THEN...DRY. /23

&&

.MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL CONTINUE
THROUGH EARLY TONIGHT THEN BECOME NORTHWEST AND BUILD BY MIDNIGHT AS
A STRONG COLD FRONT MOVES ACROSS THE NORTH CENTRAL GULF. SHOWERS AND
THUNDERSTORMS WILL CONTINUE AHEAD OF THE FRONT MOVING EAST OF THE
MARINE AREA WITH THE WIND SHIFT. A MODERATE TO STRONG NORTHERLY WIND
FLOW WILL CONTINUE THROUGH SUNDAY NIGHT THEN DECREASE DURING THE
MORNING HOURS ON MONDAY AS HIGH PRESSURE BUILDS OVER THE NORTH
CENTRAL GULF. SOUTHERLY WINDS AND SEAS WILL BUILD TUESDAY IN
RESPONSE TO ANOTHER COLD FRONT APPROACHING FROM THE WEST.  /32

&&

.FIRE WEATHER...RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE MID
30 PERCENT RANGE ON SUNDAY AFTERNOON...BUT DURATION WILL LIKELY PRECLUDE
NEED FOR FIRE WEATHER WATCH. THIS IS COMPOUNDED BY POST FRONTAL LOW CLOUDINESS
WHICH WILL CAUSE SLOWER TEMPERATURE RISE SUNDAY. ON MONDAY AFTERNOON...RELATIVE
HUMIDITY VALUES WILL ENDURE LONGER AND MAY NECESSITATE THE NEED FOR A
RED FLAG WARNING. /23

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      49  67  39  75 /  60  05  00  00
PENSACOLA   51  66  45  73 /  70  05  00  00
DESTIN      55  65  49  71 /  80  05  00  00
EVERGREEN   49  60  33  75 /  70  05  00  00
WAYNESBORO  46  62  34  74 /  50  05  00  00
CAMDEN      47  58  36  74 /  60  05  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 14, 5:00 AM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT APR 14 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
151200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF SEVERE THUNDERSTORMS...

...HIGH RISK OF DEADLY RIP CURRENTS IN THE SURF ZONE AT AREA
BEACHES...

A LARGE LOW PRESSURE SYSTEM MOVING EAST OUT OF THE SOUTHERN PLAINS
WILL MOVE EAST ACROSS THE SOUTHEASTERN STATES TODAY. A COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL APPROACH THE MISSISSIPPI AND
ALABAMA STATE LINE BY EARLY AFTERNOON. IN ADVANCE OF THE COLD
FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND NORTHWEST
FLORIDA THROUGH THIS EVENING.

AT THIS TIME...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE
PRIMARY HAZARD ASSOCIATED WITH THE SEVERE THUNDERSTORMS.
HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN
SCATTERED STORMS DEVELOPING AHEAD OF THE SQUALL LINE THIS MORNING AND
AFTERNOON. THE SQUALL LINE WILL MOVE ACROSS SOUTHEAST MISSISSIPPI IN
THE MID TO LATE MORNING HOURS...ACROSS COASTAL AND SOUTHWEST ALABAMA
AROUND MID DAY...AND ACROSS THE WESTERN FLORIDA PANHANDLE AND SOUTH
CENTRAL ALABAMA IN THE MID TO LATE AFTERNOON HOURS.

THE STRONG SOUTHERLY WINDS TODAY WILL CREATE DANGEROUS BOATING
CONDITIONS FOR SMALL CRAFT. THESE STRONG WINDS WILL ALSO CREATE A
HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND
NORTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

STRONG NORTHERLY WINDS IN THE WAKE OF THE FRONT WILL MAINTAIN
DANGEROUS BOATING CONDITIONS ACROSS THE MARINE AREA FOR SMALL CRAFT
THROUGH SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS IS REQUESTED THROUGH LATE THIS EVENING.

In the hours before

Local storm report, Apr 14, 2:29 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     VREDENBURGH             31.83N 87.32W
04/14/2007                   MONROE             AL   EMERGENCY MNGR

            TWO HOMES AND ONE CHURCH DAMAGED NEAR BEATRICE. ALSO
            TREES DOWN AT AL 265 AND CR 56.

&&

RB
Local storm report, Apr 14, 2:55 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             FOREST HOME             31.86N 86.84W
04/14/2007  M0.75 INCH       BUTLER             AL   EMERGENCY MNGR

&&

RB
Local storm report, Apr 14, 3:56 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     2 SE FATAMA             31.88N 87.21W
04/14/2007                   WILCOX             AL   EMERGENCY MNGR

            WILCOX COUNTY EMA REPORTS TREES DOWN ALONG COUNTY ROAD 45
            SE OF FATAMA. TIME ESTIMATED.

&&

DL
Local storm report, Apr 14, 4:03 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     HIGHLAND HOME           31.95N 86.31W
04/14/2007                   CRENSHAW           AL   EMERGENCY MNGR

            TREES DOWN IN NORTHERN CRENSHAW COUNTY ALONG HIGHWAY 331.

&&

RB
Local storm report, Apr 14, 4:20 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
420 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 NW HIGHLAND HOME      31.98N 86.35W
04/14/2007                   CRENSHAW           AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON AL 97 BETWEEN CR 31 AND
            HIGHLAND HOME IN NORTHERN CRENSHAW COUNTY.

&&

RB
Local storm report, Apr 14, 4:41 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
441 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     STATE LINE              31.44N 88.47W
04/14/2007                   WAYNE              MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE STATE LINE VICINITY

1150 AM     TSTM WND DMG     1 S STATE LINE          31.42N 88.47W
04/14/2007                   GREENE             MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE STATE LINE VICINITY

&&

DL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 11:38 AM CDTTornado WarningMOBChoctaw37 min
Apr 14, 11:59 AM CDTTornado WarningMOBWashington46 min
Apr 14, 12:28 PM CDTSevere Thunderstorm WarningMOBClarke62 min
Apr 14, 1:15 PM CDTSevere Thunderstorm WarningMOBMonroe, Wilcox60 min
Apr 14, 2:09 PM CDTSevere Thunderstorm WarningMOBWashington36 min
Apr 14, 2:15 PM CDTSevere Thunderstorm WarningMOBButler, Monroe, Wilcox30 min
Apr 14, 2:15 PM CDTSevere Thunderstorm WarningMOBButler, Monroe, Wilcox30 min
Apr 14, 2:48 PM CDTSevere Thunderstorm WarningMOBButler27 min
Apr 14, 4:00 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw30 min
Apr 14, 5:07 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia38 min
Apr 14, 5:19 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw26 min
Apr 14, 5:31 PM CDTTornado WarningMOBCrenshaw29 min
Apr 14, 5:35 PM CDTFlash Flood WarningMOBConecuh, Escambia115 min
Apr 14, 5:58 PM CDTSevere Thunderstorm WarningMOBCrenshaw34 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.